| Catalog Number |
SXPP1A410 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/31/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/2/2023.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: please clarify, did the suture break during suturing or did the suture pull off the needle during suturing? the following additional information was received: when the sutures were observed in japan, it was found that the sutures did not broke but detached from needles.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Related reports: 2210968-2023-07255.
Event or Problem Description
It was reported that a patient underwent a c-section procedure on (b)(6) 2023 and suture was used.During the procedure, the suture was broken at the 1st stitch during use.This event occurred with 2 needles in a row.There were no adverse consequences to the patient.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 11/13/2023.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: please clarify, did the suture break during suturing or did the suture pull off the needle during suturing?: the complaint was received as suture broken.During the investigation, it was found that the needle was detached the suture.I certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted in ecm note.Investigational summary: the product was returned to ethicon for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that one suture piece was received for evaluation.The sample returned suture piece was observed with body fluids and the suture extreme was noted to be cut.Damage and deformations were noticeable in the barbs.As per conditions of the returned sample, no functional test could be performed.The condition of the sample received indicates improper handling of the device.It should be noted that as part of our quality process, the device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.